Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 147, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2022, 4:54 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2022, 4:54 PM MST (23:54 UTC)
- Expired
- Aug 11, 2022, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 104 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:09 PM MST | FLASH FLOOD | 2 E Kingman, AZ | TRAINED SPOTTER REPORTS FLOODING IN KINGMAN ARIZONA. VIDEO FOOTAGE SHOWS WATER FLOWING IN THE STREETS AND A NEARLY FULL DETENTION BASIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766
WGUS55 KVEF 112354
FFWVEF
AZC015-120300-
/O.NEW.KVEF.FF.W.0147.220811T2354Z-220812T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
454 PM PDT Thu Aug 11 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 800 PM MST.
* At 454 PM MST, Doppler radar indicated thunderstorms producing
heavy rain from Kingman south to the Hualapai Mountains. Between 1
and 3 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly. This includes the Flag Fire burn scar.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, Hualapai Mountain Park, Wild Cow Campground, New
Kingman-Butler, Hualapai Peak, and the Flag Fire burn scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3531 11399 3529 11393 3501 11382 3498 11385
3502 11398 3522 11407
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM2 follow-up statements
090
WGUS75 KVEF 120126
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
626 PM PDT Thu Aug 11 2022
AZC015-120300-
/O.CON.KVEF.FF.W.0147.000000T0000Z-220812T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
626 PM MST Thu Aug 11 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR CENTRAL MOHAVE COUNTY...
At 626 PM MST, Doppler radar indicated that heavy rain had ended in
the Kingman area. However, water from earlier torrential rain was
still flowing, so the Flash Flood Warning remains in effect.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Hualapai Mountain Park, Wild Cow Campground, New
Kingman-Butler, Hualapai Peak, and the Flag Fire burn scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3531 11399 3529 11393 3501 11382 3498 11385
3502 11398 3522 11407
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM546
WGUS75 KVEF 120252
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
752 PM PDT Thu Aug 11 2022
AZC015-120302-
/O.EXP.KVEF.FF.W.0147.000000T0000Z-220812T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
752 PM MST Thu Aug 11 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
CENTRAL MOHAVE COUNTY...
Heavy rain has ended in the Kingman area. Flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
LAT...LON 3531 11399 3529 11393 3501 11382 3498 11385
3502 11398 3522 11407
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 12:24 PM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 11, 12:24 PM MST, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV Issued by National Weather Service Flagstaff AZ 1224 PM PDT Thu Aug 11 2022 .SYNOPSIS...Storms today will tend to favor the higher terrain with flash flooding once again possible. Monsoonal moisture will hang around through the weekend and into next week with daily chances for thunderstorm activity and locally heavy downpours. Cloud cover and periodic rainfall will keep temperatures below mid-August normals. && .SHORT TERM...Today through Tomorrow. Monsoonal convection is underway across the eastern two thirds of the CWA this afternoon with the strongest updrafts over the high terrain areas of Clark, Lincoln and northern Mohave. As of the last couple hours cloud top temperatures have struggled to eclipse -50C and this may be due to the influences of the vort max over southwest UT. However, this should only delay the inevitable, and focus most convection across Lincoln and Mohave counties outside of the aforementioned high terrain areas. So as of now, the FFA looks good. 12Z HREF indicates the majority of this convection should end with the loss of instability tonight, but there are a few hi-res models that maintain some weak convection overnight. With the aforementioned vort max slowly creeping northward, can't say this is out of the question, but without the instability present, it will be hard to come by much impacts or lightning. Moving into tomorrow, another round of high terrain convection is expected in basically the same areas as today. We theoretically will lose the focused vort max to the north and without a large scale synoptic trough, coverage should be slightly less and more confined to Lincoln and Mohave counties, as WPC has illustrated in their Day 2 ERO. That being said, a continuation of our FFA may be needed again for the same areas through tomorrow as these areas are the hardest hit by multiple days of heavy rain and will again see them tomorrow most likely. .LONG TERM...This Weekend through Early Next Week. The restless 2022 monsoon shows no signs of slowing down over the weekend and into next week as a broad ridge remains anchored over the southern Rockies and a moist south or southeasterly flow continues. The general wind flow continues to look rather weak with a lack of larger scale features moving though, so day to day convective activity will largely depend on more mesoscale features not resolvable by computer model guidance at this time range. Nonetheless, continued chances of daily thunderstorm capable of heavy rainfall can be expected, along with continued below normal temperatures. && .AVIATION...For Harry Reid...Another day of monsoonal thunderstorms is expected over the Clark County high terrain areas which could result in outflow winds impacting the terminal this afternoon into the early evening. If so, gusts up to 35 kts are possible which means AWW issuances are not out of the question. If this were to happen, the best time frame for this is between the 21Z and 01Z time frames which is highlighted as a TEMPO group in the 18Z TAFs. Activity should subside by sunset and wind potential to the terminal will subside with it leaving mostly light winds overnight. Another round of similar conditions will be possible again tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms are expected through this afternoon generally across eastern San Bernardino, Clark, Lincoln and Mohave Counties. Any storms could impact KLAS/KHND/KVGT/KEED/KIFP TAF sites with gusty winds, heavy rain, and lightning. Showers or storms are not expected at either KBIH or KDAG today. Storm movement today will be towards the north and cloud bases will generally be 10-12 kft MSL. Storms are expected to dissipate this evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...TB3 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 11, 2:28 PM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
228 PM PDT THU AUG 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD 9 NE DOLAN SPRINGS 35.70N 114.17W
08/11/2022 MOHAVE AZ COUNTY OFFICIAL
NORTH PIERCE FERRY ROAD IS CLOSED FROM MILE
MARKER 15 TO MILE MARKER 40 DUE TO FLOODING.
AT 1340 PDT THE ARCHIBALD WASH FLOOD CONTROL
WEBCAM SHOWED WATER FLOWING ACROSS PIERCE
FERRY ROAD AT ARCHIBALD WASH.
&&
MSLocal storm report, Aug 11, 2:34 PM MST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
234 PM PDT THU AUG 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD 13 NE DOLAN SPRINGS 35.73N 114.12W
08/11/2022 MOHAVE AZ COUNTY OFFICIAL
NORTH STOCKTON HILL ROAD IS CLOSED FROM MILE
MARKER 36 TO THE NORTHERN TERMINUS OF NORTH
STOCKTON HILL ROAD DUE TO FLOODING.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:03 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 11, 4:10 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Aug 11, 4:14 PM MST | Flash Flood Warning | VEF | Mohave | 42 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.